Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 28, 2011, 7:15 AM EST for 14 counties in Kentucky. It was in force for 45 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 7:15 AM EST (12:15 UTC)
- Expired
- Feb 28, 2011, 8:00 AM EST
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Bath County, KY, Elliott County, KY, Estill County, KY, Jackson County, KY, Johnson County, KY, Lee County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 39 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 7:22 AM EST | TSTM WND DMG | Irvine, KY | POWER OUTAGES AROUND THE COUNTY. NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY. |
| Feb 28, 7:25 AM EST | TSTM WND DMG | 1 S Rogers, KY | TREE OF GREATER THAN 12 INCH DIAMETER BLOWN DOWN ONTO POWER LINES BLOCKING HIGHWAY 715 JUST SOUTH OF ROGERS. |
| Feb 28, 7:30 AM EST | TSTM WND DMG | Toliver, KY | TREES WERE BLOWN DOWN ON HWY 1010 IN TOLIVER. |
| Feb 28, 7:30 AM EST | HAIL 1 | Campton, KY | |
| Feb 28, 7:33 AM EST | TSTM WND DMG | 1 N Landsaw, KY | SEVERAL HOUSES ALONG LANDSAW ROAD WITH TIN ROOFING DAMAGED. ALSO SEVERAL TREES KNOCKED OVER FROM THUNDERSTORM WINDS ALONG THE MOUNTAIN PARKWAY |
| Feb 28, 7:35 AM EST | TSTM WND DMG | 1 N Lexie, KY | LARGE TREES DOWN ON KY 1010 AND ALONG THE MOUNTAIN PARKWAY FROM THUNDERSTORM WINDS. |
| Feb 28, 7:35 AM EST | TSTM WND DMG | Calaboose, KY | POWER OUTAGES WERE REPORTED IN CALABOOSE. |
| Feb 28, 7:37 AM EST | TSTM WND DMG | Gilmore, KY | OVERHANG PORCH AND PIECES OF SIDING TORN OFF A MOBILE HOME. |
| Feb 28, 7:37 AM EST | TORNADO | 1 N Gilmore, KY | EF-1 TORNADO. TORNADO PATH ONE QUARTER OF A MILE LONG AND 100 YARDS WIDE. NUMEROUS TREES WERE SNAPPED AND SCATTERED. ONE MOBILE HOME HAD ITS ROOF BLOW OFF AND WAS PUSHED ABOUT 5 FEET OFF ITS FOUNDATION. ONE BARN WAS COMPLETELY DESTROYED. TWO MOBILE HOMES HAD R |
| Feb 28, 7:38 AM EST | TSTM WND DMG | Stacy Fork, KY | A SPOTTER REPORTED THAT HIS LAWN FURNITURE WAS BEING BLOWN AROUND BY THUNDERSTORM WIND GUSTS 3 MILES SOUTH OF CANEL CITY. PEA SIZE HAIL WAS ALSO FALLING WHEN THE REPORT WAS CALLED IN. |
| Feb 28, 7:45 AM EST | TSTM WND DMG | Beattyville, KY | THE LEE COUNTY SUPERINTENDENT REPORTED THAT ALL OF THE SHOOLS COUNTY WIDE WERE WITHOUT POWER DUE TO THUNDERSTORM WIND GUSTS. |
| Feb 28, 7:57 AM EST | HAIL 0.25 | Mckee, KY | PEA SIZED HAIL WAS REPORTED IN THE MCKEE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:47 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -195 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374
WUUS53 KJKL 281215
SVRJKL
KYC011-063-065-109-115-129-165-175-189-197-199-203-205-237-281300-
/O.NEW.KJKL.SV.W.0006.110228T1215Z-110228T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
715 AM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
JACKSON COUNTY IN SOUTHEAST KENTUCKY...
EXTREME NORTHWESTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MORGAN COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
EXTREME NORTH CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 800 AM EST
* AT 714 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM STARK TO ROGERS TO LAKE LINVILLE...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...CAMPTON...WEST LIBERTY...MCKEE...BEATTYVILLE...
LEIGHTON...EVELYN...TORRENT...ZACHARIAH...MAYTOWN...GOOCHLAND...
SANDGAP...NEWFOUNDLAND...OLD LANDING...LITTLE SANDY...FIXER...
WHYNOT...CALABOOSE...EGLON AND SAND SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR EASTERN KENTUCKY.
LAT...LON 3826 8316 3817 8290 3812 8289 3801 8302
3797 8300 3800 8293 3763 8346 3765 8352
3757 8356 3737 8384 3733 8456 3735 8451
3748 8447 3748 8438 3754 8436 3753 8421
3757 8412 3765 8414 3769 8411
TIME...MOT...LOC 1215Z 270DEG 50KT 3819 8307 3776 8362
3738 8433
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
903
WWUS53 KJKL 281230
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
730 AM EST MON FEB 28 2011
KYC011-063-065-109-115-129-165-175-189-197-199-203-205-237-281300-
/O.CON.KJKL.SV.W.0006.000000T0000Z-110228T1300Z/
ROWAN KY-BATH KY-ELLIOTT KY-MORGAN KY-MENIFEE KY-JOHNSON KY-POWELL KY-
WOLFE KY-ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-ROCKCASTLE KY-
PULASKI KY-
730 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME NORTH
CENTRAL PULASKI...NORTHERN ROCKCASTLE...NORTHWESTERN OWSLEY...
JACKSON...LEE...ESTILL...WOLFE...SOUTHEASTERN POWELL...EXTREME
NORTHWESTERN JOHNSON...MENIFEE...MORGAN...ELLIOTT...EXTREME
SOUTHEASTERN BATH AND SOUTHEASTERN ROWAN COUNTIES UNTIL 800 AM EST...
AT 726 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF BRUIN TO CAMPTON
TO DANGO...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...DEMUND...HEIDELBERG...ELKFORK...NICKELL...TURKEY
FOOT...CROCKETT...PANAMA...BAPTIST...MALONE...CARYTON...SHOP
BRANCH...DAYSBORO...NEW ZION...BELLE POINT...ELAMTON...VORTEX...
GORDON FORD...CRESSMONT AND BANFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3826 8316 3817 8290 3812 8289 3801 8302
3797 8300 3800 8293 3763 8346 3765 8352
3757 8356 3737 8384 3733 8456 3735 8451
3748 8447 3748 8438 3754 8436 3753 8421
3757 8412 3765 8414 3769 8411
TIME...MOT...LOC 1230Z 270DEG 50KT 3819 8280 3775 8347
3738 8407
WIND...HAIL 60MPH 1.00IN
$$737
WWUS53 KJKL 281254
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
754 AM EST MON FEB 28 2011
KYC011-063-065-109-115-129-165-175-189-197-199-203-205-237-281304-
/O.EXP.KJKL.SV.W.0006.000000T0000Z-110228T1300Z/
ROWAN KY-BATH KY-ELLIOTT KY-MORGAN KY-MENIFEE KY-JOHNSON KY-POWELL KY-
WOLFE KY-ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-ROCKCASTLE KY-
PULASKI KY-
754 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
PULASKI...NORTHERN ROCKCASTLE...NORTHWESTERN OWSLEY...JACKSON...
LEE...ESTILL...WOLFE...SOUTHEASTERN POWELL...EXTREME NORTHWESTERN
JOHNSON...MENIFEE...MORGAN...ELLIOTT...EXTREME SOUTHEASTERN BATH AND
SOUTHEASTERN ROWAN COUNTIES WILL EXPIRE AT 800 AM EST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 PM EST.
LAT...LON 3826 8316 3817 8290 3812 8289 3801 8302
3797 8300 3800 8293 3763 8346 3765 8352
3757 8356 3737 8384 3733 8456 3735 8451
3748 8447 3748 8438 3754 8436 3753 8421
3757 8412 3765 8414 3769 8411
TIME...MOT...LOC 1254Z 270DEG 50KT 3819 8238 3775 8305
3738 8365
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 7:04 AM EST, 11 minutes earlier.
Area forecast discussion, Feb 28, 7:04 AM EST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 704 AM EST MON FEB 28 2011 .SHORT TERM.../THE REST OF TODAY/ JUST SENT OUT A QUICK UPDATE OF THE ZONE FORECAST TEXT PRODUCT TO ADD TORNADO WATCH 30. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH WEDNESDAY/ GOOD AGREEMENT AMONGST THE MODELS REGARDING THE SYNOPTIC PATTERN FOR THE NEXT FEW DAYS. THE MAJOR CONCERNS FOR THIS MORNINGS FORECAST WILL BE TWO FOLD. THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO...WILL THE PRIMARY CONCERNS...ESPECIALLY FROM MID MORNING THROUGH EARLY THIS AFTERNOON. THE SECOND CONCERN WILL BE THE POSSIBILITY OF FLOODING. WITH THE GROUND AROUND EASTERN KENTUCKY ALREADY SATURATED FROM A RAINFALL LATE LAST WEEK...MOST IF NOT ALL THE RAIN THAT FALLS TODAY WILL TRANSITION QUICKLY TO RUN OFF. THE PRIMARY CONCERN WILL BE LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONG TO SEVERE THUNDERSTORMS THAT ARE EXPECTED LATER TODAY. WIDESPREAD RIVER FLOODING IS NOT A MAJOR CONCERN AT THIS TIME. A BLEND OF THE GFS AND SREF MODELS WERE USED TO CONSTRUCT THE FORECAST FROM EARLY THIS MORNING THROUGH WEDNESDAY EVENING. A STRONG COLD FRONT...A STRONG LOW LEVEL JET...AND A STEADY FEED OF LOW LEVEL MOISTURE FROM THE GULF OF MEXICO...WILL BE THE TRIGGERS FOR WIDESPREAD STRONG...AND AT TIMES SEVERE...THUNDERSTORMS TODAY. IT LOOKS AT THIS TIME THAT THE HIGHEST LIKELIHOOD OF SEVERE WEATHER WILL BE THE PERIOD FROM 16-21Z TODAY...WHICH COINCIDES WITH WHEN THE COLD FRONT WILL BE MOVING ACROSS THE AREA. A 50-70KT LOW LEVEL JET IS STILL FORECAST TO MOVE QUICKLY ACROSS THE AREA TODAY. THIS FEATURE WILL LIKELY BE THE STRONGEST TRIGGER FOR STRONG TO SEVERE STORMS TODAY...AS STRONG SOUTHERLY WINDS PUMP LARGE AMOUNTS OF MOISTURE INTO THE AREA. THE LATEST MODEL DATA WAS IN SYNC WITH THE INHERITED FORECAST...SO NO MAJOR CHANGES WERE REQUIRED. BASED ON THE LATEST MODEL DATA AND REAL TIME SURFACE OBSERVATIONS AROUND THE OHIO AND TENNESSEE VALLEY REGIONS...DECIDED TO BEEF UP WINDS FOR TODAY TO ACCOUNT FOR CURRENT TRENDS. WINDS HAVE ALREADY BEEN GUSTING TO AS HIGH AS 50MPH ON A COUPLE OF RIDGE TOP LOCATIONS IN THE FORECAST AREA...SO THE UPDATED WIND FORECAST SEEMED JUSTIFIED. ONLY MINOR ADJUSTMENTS WERE NEEDED WITH THE TEMPERATURE AND DEW POINT FORECASTS AS WELL. SOME TWEAKS WERE NEEDED TO COME INTO BETTER AGREEMENT WITH SURROUNDING OFFICES...BUT OVERALL THE HOURLY TEMPERATURES AND DEW POINTS SINCE MIDNIGHT TONIGHT HAVE BEEN IN LINE WITH THE LATEST MODEL DATA...SO THE PREEXISTING FORECASTS FOR THOSE TWO ELEMENTS WERE KEPT PRETTY MUCH AS IS. .LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/ UNDER BENIGN RELATIVELY ZONAL FLOW ALOFT...LARGE SURFACE HIGH PRESSURE WILL MOVE FROM THE GREAT LAKES ON WEDNESDAY NIGHT TO NEW ENGLAND THURSDAY NIGHT...BRINGING DRY WEATHER LOCALLY. A MID/UPPER LEVEL IMPULSE CROSSING THE ROCKIES ON FRIDAY WILL LEAD TO SURFACE LOW DEVELOPMENT OVER TX AND MOVE NE TO OH BY LATE SATURDAY...WITH A COLD FRONT TRAILING SW FROM THE LOW. OUR PROBABILITY OF PRECIP WILL INCREASE FROM FRIDAY TO SATURDAY EVENING IN THE WARM AIR ADVECTION ZONE WITH THE COLD FRONT APPROACHING. SIGNIFICANT MODEL DISCREPANCIES STILL EXIST...ESPECIALLY FROM SATURDAY NIGHT ONWARD. THE ECMWF IS WANTING TO DEVELOP A CLOSED UPPER LOW FROM THE WAVE AS IT MOVES OVER THE MISSISSIPPI RIVER TO THE TENNESSEE VALLEY. HOWEVER...THIS IS NOT AS EXTREME AS THE SOLUTION FROM 24 HOURS AGO...WHEN THE LOW CLOSED OFF FURTHER SW...AND IT IS CLOSER TO THE GFS SOLUTION. NEVER-THE-LESS...FORECAST CONFIDENCE IS LOW FOR THE WEEKEND...ESPECIALLY SUNDAY...AND HAVE STILL USED A COMPROMISE. && .AVIATION.../12Z TO 12Z/...UPDATED A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE THE PRIMARY CONCERN FOR THE TAF SITES THIS MORNING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HEAVY RAINFALL. WINDS AHEAD OF THE STORMS WILL BE OUT OF THE SOUTH AT 10 TO 20 MPH WITH GUSTS OF 30 TO 40 MPH POSSIBLE. MVFR CONDITIONS WILL PREVAIL AFTER 13 OR 14Z TODAY...WITH LOCALIZED IFR CONDITIONS POSSIBLE WHERE THE STRONGEST THUNDERSTORMS OCCUR. THE STORMS WILL BE MOVING ACROSS EASTERN KENTUCKY THROUGH EARLY THIS AFTERNOON...AS A COLD FRONT SWEEPS ACROSS THE AREA. WINDS WILL SHIFT TO THE WEST AND GRADUALLY SUBSIDE AFTER THE FRONT EXITS THE AREA AROUND 22Z TODAY. SUSTAINED WINDS OF 10 TO 15 MPH WILL BE POSSIBLE BEHIND THE FRONT THROUGH ABOUT 4Z TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. FLOOD WATCH UNTIL 6 PM EST THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...AR LONG TERM....HAL AVIATION...AR
Hazardous weather outlook, Feb 28, 5:59 AM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 559 AM EST MON FEB 28 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011400- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 559 AM EST MON FEB 28 2011 ...TORNADO WATCH 30 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A MAJOR SEVERE WEATHER OUTBREAK IS POSSIBLE TODAY. THUNDERSTORMS TODAY WILL BRING THE THREAT OF WIDESPREAD DAMAGING WINDS...ALONG WITH SOME HAIL AND A THREAT FOR ISOLATED TORNADOES. IN ADDITION...HEAVY RAIN OF 1 TO 3 INCHES MAY RESULT IN FLASH FLOODING AND GENERAL FLOODING OF SMALL CREEKS AND STREAMS. ROCK AND MUD SLIDES WILL ALSO BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RUNOFF FROM THE RAIN ON MONDAY AND MONDAY NIGHT WILL CAUSE MANY AREA RIVERS TO QUICKLY RISE...WITH SOME RIVERS POSSIBLY REACHING FLOOD STAGE ON TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER AND FLOODING TODAY TO THE JACKSON WEATHER OFFICE. AR
In the hours before
Local storm report, Feb 28, 6:42 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
642 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM TSTM WND GST 10 N SALYERSVILLE 37.89N 83.06W
02/28/2011 M40 MPH MORGAN KY TRAINED SPOTTER
40 MPH GUST
&&
MBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:02 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming | 28 min |
| Feb 28, 6:25 AM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Powell, Rowan | 50 min |
| Feb 28, 6:30 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 45 min |
| Feb 28, 6:36 AM EST | Tornado Warning | JKL | Fleming, Rowan | 24 min |
| Feb 28, 7:08 AM EST | Tornado Warning | JKL | Powell, Wolfe | 22 min |
| Feb 28, 7:30 AM EST | Tornado Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 30 min |
| Feb 28, 7:41 AM EST | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, McCreary, Owsley, Pulaski and 3 more | 49 min |
| Feb 28, 7:41 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Jackson, Johnson, Lee, Magoffin and 4 more | 49 min |
| Feb 28, 8:41 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 34 min |
| Feb 28, 8:43 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Perry, Pike | 47 min |
| Feb 28, 9:13 AM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knott, Knox, Leslie and 4 more | 32 min |
| Feb 28, 9:14 AM EST | Severe Thunderstorm Warning | JKL | Pike | 16 min |
| Feb 28, 11:38 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Estill, Harlan, Jackson, Knox and 8 more | 6 hr |
| Feb 28, 1:00 PM EST | Areal Flood Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 6 hr |
| Feb 28, 1:17 PM EST | Areal Flood Advisory | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 19 more | 6 hr |
| Feb 28, 1:53 PM EST | River Flood Advisory | JKL | Estill, Powell | 47 hr |
| Feb 28, 2:47 PM EST | Areal Flood Warning | JKL | Harlan, Letcher | 6 hr |
| Feb 28, 5:12 PM EST | River Flood Warning | JKL | Knox | 21 hr |
| Feb 28, 5:12 PM EST | River Flood Warning | JKL | Whitley | 42 hr |
| Feb 28, 5:19 PM EST | River Flood Advisory | JKL | Clay | 15 hr |
| Feb 28, 5:34 PM EST | River Flood Warning | JKL | Estill | 36 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.